Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

August 2, 2015Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 2, 2015, 10:41 AM EDT for Orange County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 10:41 AM EDT (14:41 UTC)
Expired
Aug 2, 2015, 11:45 AM EDT
In force
64 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Tampa radar (KTBW), 101 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS82 KMLB 021441
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1041 AM EDT SUN AUG 2 2015
 
FLZ045-053-144-021545-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
1041 AM EDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1145 AM EDT...

AT 1040 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FOUR CORNERS...OR 13 MILES WEST OF CELEBRATION...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST ORLANDO...KISSIMMEE...OCOEE...WINTER GARDEN AND WINDERMERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2841 8189 2864 8145 2829 8129 2822 8153
      2826 8156 2826 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186
TIME...MOT...LOC 1440Z 242DEG 25KT 2829 8176 

$$

PENDERGRAST

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:43 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 2, 8:43 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
843 AM EDT SUN AUG 2 2015

.DISCUSSION...

...LOCALLY HEAVY RAINFALL AND GUSTY WINDS WITH STORMS AGAIN TODAY...

SYNOPTIC SETUP THIS MORNING LOOK SIMILAR TO YESTERDAY WITH WEAK
SURFACE LOW OVER THE FAR NE GULF/FL PANHANDLE AND QUASI-STATIONARY
FRONTAL BOUNDARY SITUATED OVER THE DEEP SOUTH AND SOUTHEAST U.S.
WESTERN ATLANTIC RIDGE AXIS HAS CREPT A LITTLE FURTHER NORTH TO
AROUND LAKE OKEECHOBEE WITH LOW LEVEL FLOW OVERALL BACKED A LITTLE
MORE SOUTHERLY ACROSS THE REGION THIS MORNING. MORNING SOUNDINGS
SHOW ATMOSPHERE REMAINS VERY MOIST AROUND 2" WITH SOUTH-
SOUTHWESTERLY FLOW 15-20KTS FROM JUST ABOVE THE SURFACE TO 5KFT AND
30-35KTS FROM 5-10KFT.

MESOSCALE MODELS SHOW CURRENT CONVECTION NEAR TAMPA BAY AREA KICKING
OUT AN OUTFLOW BOUNDARY BY MID MORNING AND HELPING TO INITIATE
SCATTERED ACTIVITY ACROSS THE REGION. MID LEVEL CLOUD COVER WILL
REMAIN A HURDLE TO OVERCOME...THOUGH THE FIRST FEW VIS SAT PICTURES
THIS MORNING DO SHOW SOME BREAKS THAT SHOULD ALLOW FOR HEATING.
BOUNDARY INTERACTIONS WILL KEEP ACTIVITY GOING WITH SCATTERED TO
NUMEROUS SHOWERS AND ISOLD STORMS PUSHING QUICKLY FROM SW TO NE
THROUGH THE AFTERNOON. THE MAIN THREATS WITH STRONGER ACTIVITY WILL
CONTINUE TO BE HEAVY DOWNPOURS...GUSTY WINDS TO AROUND 50 MPH AND
FREQUENT LIGHTNING IN A FEW CELLS.

MARINERS ON INLAND LAKES AS WELL AS ACROSS THE INTRACOASTAL/NEAR
SHORE ATLANTIC WATERS WILL NEED TO KEEP AN EYE TO THE SKY WESTWARD
FOR DEVELOPING/APPROACHING STORMS.

&&

.AVIATION...OVERALL SIMILAR PATTERN IN PLACE AS PREVIOUS COUPLE OF
DAYS WITH SEVERAL LAYERS OF MID-HIGH CIGS THIS MORNING ABOVE FL120.
ONGOING ACTIVITY NEAR TAMPA BAY REACHING INTO KLEE/KISM/ORLANDO
AIRPORTS AFTER 14Z...AND ADDITIONAL SHRA/TSRA DEVELOPING INTO THE
EARLY AFTERNOON BECOMING SCT-NMRS AGAIN AT TIMES THROUGH THE
AFTN/EARLY EVENING. TEMPO IFR/MVFR IN SHRA/TSRA WITH WINDS GUSTS TO
40KTS POSSIBLE WITH ANY CONVECTION.

GUSTY S/SW SURFACE WINDS DEVELOPING AFTER 14Z WITH SUSTAINED 10-
15KTS AND GUSTS TO 20KTS OUTSIDE OF CONVECTION. ALONG THE TREASURE
COAST WINDS WILL BE LIGHTER AND MAY BACK TO S/SSE AS THE SFC RIDGE
AXIS LIES NEAR LAKE OKEECHOBEE.

&&

.MARINE...WESTERN ATLANTIC RIDGE AXIS HAS DRIFTED A LITTLE FURTHER
NORTH TO AROUND LAKE OKEECHOBEE THIS MORNING...WHICH HAS WEAKENED
THE GRADIENT SLIGHTLY ACROSS THE LOCAL ATLANTIC. OBSERVATIONS STILL
GUSTY S/SSW WINDS AROUND 15KTS OFFSHORE/NORTH OF SEBASTIAN
INLET...SO WILL KEEP CAUTIONARY STATEMENTS UP THROUGH THE AFTERNOON.
SOUTH OF SEBASTIAN INLET...SOUTH WINDS 10-15KTS WILL BACK A LITTLE
MORE S/SE IN THE AFTERNOON. SEAS 2-3 FT NEAR SHORE AND 3-4 FT
OFFSHORE.

WINDS/SEAS WILL BE LOCALLY HIGHER INVOF QUICK MOVING OFFSHORE
SHOWERS/STORMS. OFFSHORE MOVING LIGHTNING STORMS REMAIN A THREAT
THROUGH THE DAY/EVENING AND COVERAGE WILL BE FAIRLY HIGH LATER
TODAY. MARINERS SHOULD REMEMBER THAT STRONG WINDS MAY ARRIVE WELL
AHEAD OF RAIN AND LIGHTNING.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

MOSES/PENDERGRAST
Hazardous weather outlook, Aug 2, 9:02 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
902 AM EDT SUN AUG 2 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-022200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
902 AM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SHOWERS AND STORMS WILL SWEEP ACROSS THE FLORIDA PENINSULA AGAIN
FROM THE WEST WITH ADDITIONAL LIGHTNING STORMS DEVELOPING IN THE
VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS CENTRAL FLORIDA.
COVERAGE OF SHOWERS AND STORMS WILL INCREASE ACROSS THE AREA
THROUGH THE AFTERNOON AND EARLY EVENING WITH NUMEROUS BOUNDARY
COLLISIONS.

A FEW STRONGER STORMS THAT MAY PRODUCE FREQUENT LIGHTNING AND
WIND GUSTS UP TO 50 MPH...ESPECIALLY ALONG STORM OUTFLOWS AND
BOUNDARY COLLISIONS.

.FLOOD IMPACT...
PERSISTENT HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING RAIN
AMOUNTS OF 2 TO 3 INCHES. THIS MAY LEAD TO MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS...AS WELL AS CAUSING NUISANCE WATER
PONDING ON ROADWAYS.

.RIP CURRENT IMPACT...
A SMALL EASTERLY SWELL ALONG WITH THE FULL MOON WILL LEAD TO A
MODERATE THREAT FOR RIP CURRENTS NORTH OF CAPE CANAVERAL AND A LOW
THREAT ALONG THE BREVARD AND TREASURE COASTS. THE THREAT WILL BE
GREATEST DURING THE AFTERNOON AND EARLY EVENING DUE TO TIDAL
EFFECTS. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS
OVER 34 KNOTS. STORM MOTION WILL BE TO THE EAST OR NORTHEAST AT 15
TO 20 KNOTS. THERE IS A HIGH LIKELIHOOD OF COASTAL WIND GUSTS
EXCEEDING 35 MPH THIS AFTERNOON NORTH OF PORT CANAVERAL AS STORMS
MOVE OFFSHORE FROM THE MAINLAND. MARINERS SHOULD REMEMBER THAT
STRONG WINDS MAY ARRIVE WELL AHEAD OF RAIN AND LIGHTNING.

INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND
HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH
GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE
HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA.

.WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS OFFSHORE AND NORTH OF
SEBASTIAN INLET WILL PROMOTE POOR BOATING CONDITIONS FOR SMALL
CRAFT. SMALL CRAFT SHOULD EXERCISE CAUTION HERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A MOIST SOUTH TO SOUTHWEST WIND FLOW WILL KEEP THE COVERAGE OF
AFTERNOON STORMS GREATER THAN NORMAL SUNDAY AND EARLY NEXT WEEK. A
LOWER BUT MORE SEASONAL COVERAGE OF SHOWERS AND STORMS RETURNS TO
THE FORECAST FROM MID WEEK INTO LAKE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. NWS MELBOURNE RAINFALL OBSERVERS ARE REQUESTED TO
RELAY ANY RAINFALL MEASUREMENTS OF 3 INCHES OR GREATER TODAY TO
THE NWS.

PENDERGRAST

In the hours before

Special weather statement, Aug 2, 10:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1041 AM EDT SUN AUG 2 2015

FLZ045-053-144-021545-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
1041 AM EDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1145 AM EDT...

AT 1040 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FOUR CORNERS...OR 13 MILES WEST OF CELEBRATION...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST ORLANDO...KISSIMMEE...OCOEE...WINTER GARDEN AND WINDERMERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2841 8189 2864 8145 2829 8129 2822 8153
      2826 8156 2826 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186
TIME...MOT...LOC 1440Z 242DEG 25KT 2829 8176

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementMLBOkeechobee27 min
Aug 2, 12:36 PM EDTSpecial Weather StatementMLBOrange54 min
Aug 2, 2:13 PM EDTSpecial Marine WarningMLB62 min
Aug 2, 3:27 PM EDTSpecial Marine WarningMLB63 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.